Lamictal XR Overdose
As with most drugs, it's possible to overdose on Lamictal XR (extended-release lamotrigine). Symptoms of an overdose are not likely to be fatal; in studies where accidental overdoses occurred, symptoms were similar to the regular side effects of Lamictal XR. Several treatment options are available, ranging from supportive care to "pumping the stomach" to dialysis.
Can You Take Too Much Lamictal XR?
Lamictal® XR™ (extended-release lamotrigine) is a prescription seizure medication approved to treat a specific type of epilepsy known as partial-onset seizures. As with most medications, it is possible to take an overdose of Lamictal XR.
The specific effects of an overdose can be dangerous, but will vary, depending on a number of factors, including the Lamictal XR dosage and whether it was taken with any other medications or substances.
Effects of an OverdoseDuring clinical studies, accidental Lamictal XR overdoses were not fatal and caused effects similar to the typical side effects seen with the drug. In one case of an intentional overdose of Lamictal XR and other medications, the patient recovered within two days.
Treatment for a Lamictal XR OverdoseThe treatment for this type of overdose will vary. If the Lamictal XR overdose was recent, a healthcare provider may give certain medicines to induce vomiting, or place a tube into the stomach to "pump the stomach." In some cases, dialysis may be useful for removing Lamictal XR from the blood. Treatment will also involve supportive care, such as monitoring vital signs.
It is important that you seek medical attention immediately if you believe that you or someone else may have overdosed on Lamictal XR.